|Are yellow eyes normal?
Jul 15, 2012
I am currently taking norvir, reyataz, and truvada. Shortly after starting these meds the whites of my eyes have turned a deep yellow color. My doctor told me not to worry cause my labs are normal and it's just one of the side effects from the meds. Is this true?
| Response from Dr. Henry
Atazanavir can cause an increase in unconjugated bilirubin (mimics the generally benign genetic condition known as Gilberts syndrome) that can result in yellow color in whites of the eyes or in skin. Most noticeable if levels of bilirubin > 3-5 (US units). Hydration and time can decrease but if persistent pxs may need to switch off (< 5% of patients) the atazanavir (often to another protease inhibitor such as darunavir, fosamprenavir, or lopinavir known of which share the bilirubin problem that is seen with atazanavir. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Foreplay Worried I Have HIV
- Dark Bumps After Touching Vaginal Fluid Worried I Have HIV
- Diarrhea After Swallowing Sperm Sign Of HIV AIDS
- Itchy Testicles After Touching Used Condom Sign Of HIV AIDS
- Muscle Ache After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Night Sweats After Oral Sex Hooker Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.